MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523NAL
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 07/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event.The device has been returned, but not yet evaluated.Further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that they went to the emergency room on (b)(6) 2017 at 7:00 a.M.Due to high blood glucose.They had tried treating with a bolus but it would not go down.The customer¿s blood glucose level during the incident was 400 mg/dl.The customer¿s blood glucose level at the time of admission was 250 mg/dl.It was noted that their health care professional changed the program setting of the insulin pump.The device will be returned for analysis.
 
Additional Manufacturer Narrative
Findings; pump received with the reservoir tube lip partially broken and reservoir tube missing the o-ring.A test reservoir was installed and did not lock in place due to broken reservoir tube lip.Pump received with normal operating currents and passed the self test, displacement test, rewind, unexpected alarm error test, prime test, and the excessive no delivery test.Unable to perform the basic occlusion test, occlusion test, and the dat test due to broken reservoir lip.Pump received with partially broken reservoir tube lip, reservoir tube missing o-ring, cracked battery tube threads, case cracked at the display window corner, minor scratched lcd window, stained lcd resilient cover, scratched reservoir tube window, case cracked at the reservoir tube window corner, and reservoir tube window cracked.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAL
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6757221
Report Number2032227-2017-32832
Device Sequence Number1411727
Product Code OYC
UDI-Device Identifier00613994904287
UDI-Public(01)00613994904287
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523NAL
Device Catalogue NumberMMT-523NAL
Device Lot NumberA5523NALJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age68 YR
Patient Weight148